Maryland, 2013High Wind in Maryland, March 6, 2013
March 6, 2013 · NWS AKQ · 1 event in 1 county or zone
Intense low pressure moving off the Mid Atlantic Coast produced very strong northeast winds across the Lower Maryland Eastern Shore. The very strong winds downed trees, produced minor structural damage, and caused scattered power outages.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense low pressure moving off the Mid Atlantic Coast produced very strong northeast winds across the Lower Maryland Eastern Shore. The very strong winds downed trees, produced minor structural damage, and caused scattered power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 6, 10:19 AM EST, 41 minutes earlier.
Area forecast discussion, Mar 6, 10:19 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1019 AM EST WED MAR 6 2013
.SYNOPSIS...
DEEPENING LOW PRESSURE WILL TRACK OFF THE VA COAST THIS
AFTERNOON...THEN CONT TO MOVE OUT TO SEA TONIGHT. HIGH PRESSURE
SLOWLY BUILDS INTO THE AREA FROM THURSDAY INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...WIND ADVISORY BEGINNING NOW FOR THE MD/VA LOWER EASTERN
SHORE AND ALSO ADDED THE NRN NECK AND PORTIONS OF THE MIDDLE
PENINSULA INTO A WIND ADVISORY AS WELL. THE COMBINATION OF A DRY
SLOT AND A TIGHT PRESSURE GRADIENT HAVE PRODUCED WIND GUSTS OF 40
MPH OR GREATER THIS MORNING. THIS TREND WILL CONTINUE INTO THIS
EVENING...ESPECIALLY ONCE WINDS SWITCH TO THE NORTH. ADDITIONAL
WIND HIGHLIGHTS MAY BE NEEDED FOR SE VA/NE NC LATER THIS AFTN.
WILL DETERMINE BY THE AFTN PKG.
SFC LO PRES NOW TRACKING THROUGH PORTIONS OF ECNTRL VA...INVOF
GLOUCESTER CTY. SYS TRACKED OVRNGT/ERY THIS MRNG ABT WHERE IT WAS
XPCD...ACRS SRN VA. INTENSE PCPN (W/ SCT T)...RA TRANSITIONING TO SN
INVOF CNTRL VA...REPORTS OF NARROW AREA OF 3-5" ACCUMS IN FAR WRN
HENRICO/CHESTERFIELD CTYS AND XTRM ERN POWHATAN CTY IN ABT A 2 HR
PD THIS MRNG. TRANSITION CONTS TO PROGRESS E ACRS IMMEDIATE I95
CORRIDOR RIGHT NOW. COLDER AIR HAS WRAPPED AROUND SSW OF THE
STM...SO SN SHRAS HAVE BEEN OCCURRING S AND SE OF THE PTB AREA THE
PAST HR OR SO.
PCPN RATES XPCD TO CONT TO LWR ACRS CNTRL VA NEXT FEW HRS AS
MID/UPR LVL SYS APPROACHES THE CST AND SFC LO PRES INTENSIFIES OFF
THE VA ERN SHR. BULK OF MDT/HVY ACCUMS ABT OVR FOR CNTRL/WRN
PORTIONS OF FA. AS PCPN RATES DCRS...AND TEMPS ABV FRZG...XPCG MIX
OF RA/SN INSTEAD OF ALL SN (OVR MUCH OF CNTRL/WRN PORTIONS OF FA).
ATTENTION THE REST OF THE DAY WILL TURN TO AREAS OF NRN NECK TO
LWR MD ERN SHR AS WRAPAROUND FM CSTL STM MAY BE ENUF FOR AT LEAST
ADVSRY SN ACCUMS. ALSO...NNW WNDS ON BACK PORTION OF STM XPCD TO
INCRS...AND MAY NEED WND ADVSRY XTNDD EITHER INLAND ACRS ERN VA
AND/OR S ALG THE VA/NC CST. TEMPS WILL FALL INTO THE M/U30S
E...AND STAY STEADY IN THE L/M30S CNTRL/W THROUGH THE REST OF THE
DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
PCPN EVENTUALLY GOES OVER TO ALL SNOW THIS EVE AS STRNG CAA ALLOWS
CRITICAL THICKNESSES TO MOVE SOUTH OF THE AREA. MODELS CONTINUE TO
SHOW EHNANCED WRAP ARND MSTR ACROSS NRN NECK AND ERN SHORE AREAS
TONIGHT. THIS WILL LIKELY BE THE TIMING FOR ANY ACCUMULATIONS HERE
HENCE THE REASON FOR THE ADVSRY ACROSS THE NRN NECK. REPLACED THE
WINTER STORM WATCH WITH A WINTER WX ADVSRY ACROSS THE LWR MD ERN
SHORE (DORCHESTER/WICOMICO/SOMERSET CNTYS) FOR A GENERAL 1-2 INCH
EVENT...2-3 INCHES PSBL ACROSS NRN DORCHESTER CNTY WHERE THE BANDING
WILL BE THE LAST TO LEAVE. OTW...PCPN TAPER OFF TO FLURRIES B4 ENDING
WEST OF THE BAY AFTR MIDNIGHT. GUSTY N-NW WINDS CONT WITH GUSTS IN
EXCESS OF 30 MPH PSBL. SOME GUSTS MAY EXCEED 40 MPH ACROSS THE EASTERN
SHORE AREAS WHERE A WND ADVSRY MAY BE NEEDED. LOWS U20S-L30S.
LINGERING WRAP-AROUND RAIN/SNOW SHOWERS MAY LINGER ACROSS EASTERN
AREAS THURS MORN. OTW...HIGH PRS BUILDS INTO THE AREA RESULTING IN
DCRG CLDNS W-E. WENT A BIT BLO GUIDANCE GIVEN ANY LINGERIG SNOW
COVER. HIGHS IN THE 40S.
M CLR TO PT CLDY AND COLD THURS NITE. LOWS M20S-L30S. NW FLOW
DEVELOPS ON FRIDAY WITH A DRY/WEAK SHORTWAVE SCOOTING ACROSS THE
REGION. WILL MAINTAIN DRY CONDITIONS WITH HIGHS M40S-L50S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MUCH MORE TRANQUIL PATTERN/TYPICAL ERY MARCH WX FOR THE WKND AS HI
PRES SFC-ALOFT SLIDES ACRS THE RGN. NEXT TROUGH/STORM SYS DVLPS
INVOF CNTRL CONUS BY LATE IN THE WKND...THEN IS EXPECT TO TRACK ENE
INTO THE LAKES RGN ERY NEXT WK. ITS ASSOCIATED CDFNT APPROACHES THE
MDATLC STATES LT MON...THEN IS EXPECTED TO REACH/EXIT THE CST TUE
(USING A BLEND OF 12Z/05 GFS AND 00Z/05 ECMWF). WILL HAVE POPS AOB
10% THROUGH MON MRNG...THEN GRADUALLY INCRS FM W-E TO 30-40% FM LT
MON INTO ERY TUE BEFORE DRYING OUT. HI TEMPS SAT FM THE U40S ON THE
ERN SHR...TO M50S INLAND...THEN RANGING THROUGH THE 50S SUN...THE
M50S TO ARND 60F MON AND TUE. LO TEMPS FRI NGT FM THE U20S TO
M30S...THEN RANGING THROUGH THE 30S SAT NGT...THE U30S TO L40S SUN
NGT...AND L/M40S MON NGT.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE WILL CONTINUE TO LIFT ACROSS ERN VA THIS MORNING INTO
THIS AFTERNOON...PRODUCING WIDESPREAD IFR CIGS/VSBYS AND LIGHT TO
MODERATE PRECIP (SNOW RICHMOND N AND W). CIGS GENERALLY 800 TO
1500 FT AGL THIS MORNING WILL CONTINUE NORTH OF THE VA/NC BORDER
THROUGH THE AFTERNOON. MVFR/VFR CIGS EXPECTED SOUTH OF THE VA/NC
BORDER. AS THE LOW LIFTS THROUGH THE ERN FA...WINDS WILL BACK TO
THE N/NW AND INCREASE TO 20 TO 25 KT WITH GUST UP TO 35
KT...LOCALLY STRONGER ALONG THE COAST. ACCUMULATING SNOW FORECAST
NORTH AND WEST OF RICHMOND WITH A MIXTURE OF SNOW/RAIN EXPECTED AT
KRIC AND KSBY. IFR VSBYS POSSIBLE IN HEAVIER PRECIP. LOW WILL
FINALLY PUSH OFFSHORE THIS EVENING ALLOWING FOR IMPROVING AVIATION
CONDITIONS ACROSS THE REGION. WRAP AROUND MOISTURE AND IFR CIGS
WILL BE POSSIBLE OVER THE ERN SHORE THIS EVENING INTO
TONIGHT...POSSIBLY AS FAR INLAND AS KRIC.
THE LOW WILL CONTINUE TO PUSH OFFSHORE THURSDAY ALLOWING HIGH
PRESSURE TO BUILD IN FROM THE NW. FAIR WEATHER/VFR CONDITIONS WILL
PREVAIL THURSDAY INTO EARLY NEXT WEEK.
&&
.MARINE...
DEVELOPING LO PRES CURRENTLY OVER CENTRAL NC WILL ADVANCE
NEWRD...BECOMING CENTERED NEAR THE MOUTH OF THE BAY LATER THIS MRNG.
WINDS HAVE ALREADY BEEN GUSTING TO NEAR GALE FORCE OVER THE WATERS
IN ASSOCIATION WITH STRONG PRES FALLS WITH THIS SYSTM. WENT AHEAD
AND PUT GALE WARNINGS INTO EFFECT WITH THIS PACKAGE FOR ALL COASTAL
WATERS...THE BAY...SOUND...AND LWR JAMES...AS WINDS WILL EITHER GUST
TO GALE FORCE OVER THE NEXT FEW HRS OR LATE TDY AS THE LO PULLS
EAST OF THE LOCAL WATERS. MAINTAINED A SCA OVER ALL OTHER RIVER
ZONES. EXPECT SHARP WIND DIRECTION CHANGES AS THE LO MOVES DIRECTLY
OVER THE WATERS...WITH DIMINISHING SPEEDS AS WELL. EXPECT 3-5 FT
WAVES OVER THE BAY AND 8-12 FT SEAS OVER COASTAL WATERS (HIGHEST
OVER NORTHERN WATERS) TDY. WINDS BECOME N/NW TNGT BEHIND THE
LO...WITH GALES CONTINUING UNTIL AT LEAST THE END OF DAYTIME
THU...POSSIBLY GUSTING UP TO STORM FORCE OVER THE OCEAN. SEAS TNGT
AND THU WILL REACH 9-11 FT...UP TO 12-14 FT OVER NORTHERN WATERS.
SEAS WILL SLOWLY SUBSIDE THRU THE WEEK...STAYING AOA 5 FT THRU SUN.
&&
.TIDES/COASTAL FLOODING...
INCREASING ELY FLOW HAS RESULTED IN TIDAL DEPARTURES OF 1 TO 1.5 FT
ABOVE NORMAL ALONG THE COASTAL WATERS AND WRN BAY EARLY THIS
MORNING. HOWEVER...COASTAL FLOODING IS NOT OBSERVED/ANTICIPATED
ATTM. AS THE LOW CROSSES THE WATERS THIS AFTERNOON AND PUSHES
OFFSHORE...WINDS WILL BACK TO THE N/NE OVER THE WATERS. STRONG E/NE
FLOW AND LONG PERIOD NE SWELL WILL RESULT IN A PROLONGED PERIOD OF
ABOVE NORMAL TIDAL DEPARTURES. HAVE MAINTAINED COASTAL FLOOD WARNING
FOR COASTAL LOWER MD (WORCESTER AND MARYLAND BEACHES) DUE TO HIGH
PROBABILITY FOR MODERATE COASTAL FLOODING...ESPECIALLY LATE
WEDNESDAY NIGHT/EARLY THURSDAY MORNING HIGH TIDE WHEN TIDAL
DEPARTURES REACH 3 TO 3.5 FT. SEVERE FLOODING AT OCEAN CITY INLET
OCCURS AT 6 FT...AND MDL GUIDANCE (BASED ON GFS) IS JUST OVER 6 FT.
TIDAL DEPARTURES OF 2 TO 2.5 FT WILL LIKELY LEAD TO MINOR COASTAL
FLOODING ALONG THE COASTAL VA ERN SHORE BEGINNING DURING HIGH TIDE
THURSDAY MORNING.
OTHER AREAS OF CONCERN WILL BE THE LOWER CHESAPEAKE BAY (INCLUDING
SEWELLS POINT) WHERE TIDAL DEPARTURES OF 2 TO 2.5 FT ARE
FORECAST...RESULTING IN MINOR FLOODING THURS MORNING.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR MDZ021>025.
COASTAL FLOOD WARNING UNTIL 7 AM EST FRIDAY FOR MDZ024-025.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST
THURSDAY FOR MDZ021>023.
NC...NONE.
VA...WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ048-049-
062>064.
WIND ADVISORY UNTIL 4 AM EST THURSDAY FOR VAZ075>078-084>086-
099-100.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ060-
061-067>071.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ072>076.
MARINE...GALE WARNING UNTIL 7 AM EST FRIDAY FOR ANZ650-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR ANZ635>637.
GALE WARNING UNTIL 7 PM EST THURSDAY FOR ANZ630>634-638.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB/BMD/MPR
SHORT TERM...MPR
LONG TERM...ALB
AVIATION...SAM
MARINE...MAS/SAM
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Mar 6, 10:20 AM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1020 AM EST WED MAR 6 2013
MDZ021>023-071530-
DORCHESTER-WICOMICO-SOMERSET-
1020 AM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ060-061-068-069-071530-
PRINCE EDWARD-CUMBERLAND-AMELIA-POWHATAN-
1020 AM EST WED MAR 6 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ062-063-071530-
GOOCHLAND-HANOVER-
1020 AM EST WED MAR 6 2013
...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ075-076-071530-
WESTMORELAND-RICHMOND-
1020 AM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ074-071530-
ESSEX-
1020 AM EST WED MAR 6 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-064-071530-
FLUVANNA-LOUISA-CAROLINE-
1020 AM EST WED MAR 6 2013
...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ072-073-071530-
KING WILLIAM-KING AND QUEEN-
1020 AM EST WED MAR 6 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA AND THE
MIDDLE PENINSULA OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
RAIN WILL MIX WITH THEN CHANGE TO SNOW THIS MORNING THEN CONTINUE
INTO THE EVENING BEFORE ENDING. AN SLUSHY INCH OF ACCUMULATION
ON GRASSY AND ELEVATED SURFACES IS POSSIBLE. ADDITIONALLY, GUSTY
WINDS ARE EXPECTED AS LOW PRESSURE QUICKLY DEVELOPS OVER THE
REGION. NORTHWEST WINDS WILL AVERAGE BETWEEN 15 AND 25 MPH...WITH
GUSTS TO 35 MPH WEDNESDAY NIGHT INTO THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ067-070-071-071530-
NOTTOWAY-CHESTERFIELD-HENRICO-
1020 AM EST WED MAR 6 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
RAIN WILL MIX WITH THEN CHANGE TO SNOW THIS MORNING THEN CONTINUE
INTO THE EVENING BEFORE ENDING. AN SLUSHY INCH OF ACCUMULATION
ON GRASSY AND ELEVATED SURFACES IS POSSIBLE. ADDITIONALLY, GUSTY
WINDS ARE EXPECTED AS LOW PRESSURE QUICKLY DEVELOPS OVER THE
REGION. NORTHWEST WINDS WILL AVERAGE BETWEEN 15 AND 25 MPH...WITH
GUSTS TO 35 MPH WEDNESDAY NIGHT INTO THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ066-080>083-071530-
LUNENBURG-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
1020 AM EST WED MAR 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
RAIN WILL MIX WITH THEN CHANGE TO SNOW THIS MORNING THEN CONTINUE
INTO THE EVENING BEFORE ENDING. AN SLUSHY INCH OF ACCUMULATION
ON GRASSY AND ELEVATED SURFACES IS POSSIBLE. ADDITIONALLY, GUSTY
WINDS ARE EXPECTED AS LOW PRESSURE QUICKLY DEVELOPS OVER THE
REGION. NORTHWEST WINDS WILL AVERAGE BETWEEN 15 AND 25 MPH...WITH
GUSTS TO 35 MPH WEDNESDAY NIGHT INTO THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ099-100-071530-
ACCOMACK-NORTHAMPTON VA-
1020 AM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ024-025-071530-
INLAND WORCESTER-MARYLAND BEACHES-
1020 AM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-652-654-656-658-071530-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1020 AM EST WED MAR 6 2013
...GALE WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ635>637-071530-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
1020 AM EST WED MAR 6 2013
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>634-638-071530-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
1020 AM EST WED MAR 6 2013
...GALE WARNING IN EFFECT UNTIL 7 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND AND THE EASTERN
JAMES RIVER.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ065-079-087>098-071530-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
1020 AM EST WED MAR 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA
OF SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
GUSTY WINDS ARE EXPECTED AS LOW PRESSURE QUICKLY DEVELOPS OVER
THE REGION. NORTHWEST WINDS WILL AVERAGE BETWEEN 20 AND 30
MPH...WITH GUSTS TO 40 MPH POSSIBLE WEDNESDAY NIGHT INTO THURSDAY
MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ077-078-084>086-071530-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-
1020 AM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
GUSTY WINDS ARE EXPECTED AS LOW PRESSURE QUICKLY DEVELOPS OVER
THE REGION. NORTHWEST WINDS WILL AVERAGE BETWEEN 20 AND 30
MPH...WITH GUSTS TO 40 MPH POSSIBLE WEDNESDAY NIGHT INTO THURSDAY
MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BMD
In the hours before
Local storm report, Mar 6, 8:56 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
856 AM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW WOODLAKE SUBDIVISION 37.42N 77.67W
03/06/2013 M2.0 INCH CHESTERFIELD VA BROADCAST MEDIA
&&
EVENT NUMBER AKQ1300301
LALEXANDLocal storm report, Mar 6, 8:57 AM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
857 AM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW GOOCHLAND 37.68N 77.89W
03/06/2013 M3.0 INCH GOOCHLAND VA DEPT OF HIGHWAYS
&&
EVENT NUMBER AKQ1300302
LALEXANDLocal storm report, Mar 6, 9:01 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
901 AM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM SNOW COATESVILLE 37.88N 77.61W
03/06/2013 E3.0 INCH HANOVER VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1300303
LALEXANDLocal storm report, Mar 6, 9:02 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
902 AM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW LAWRENCEVILLE 36.76N 77.85W
03/06/2013 M1.0 INCH BRUNSWICK VA DEPT OF HIGHWAYS
&&
EVENT NUMBER AKQ1300304
LALEXANDLocal storm report, Mar 6, 9:04 AM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
904 AM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW AMELIA COURT HOUSE 37.34N 77.98W
03/06/2013 M2.0 INCH AMELIA VA DEPT OF HIGHWAYS
&&
EVENT NUMBER AKQ1300305
LALEXANDLocal storm report, Mar 6, 9:31 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
931 AM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW VICTORIA 36.99N 78.22W
03/06/2013 M4.0 INCH LUNENBURG VA EMERGENCY MNGR
&&
EVENT NUMBER AKQ1300306
LALEXANDHigh Wind, Dorchester
- When
- March 6, 11:00 AM EST to 5:00 PM EST
- Where
- Dorchester forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 38.423, -76.083 (the zone’s center; the record gives no point)
Wind gust of 52 knots (60 mph) was measured at Crocheron. Roof damage was reported in Vienna.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Wind in New Jersey, March 6 to 7, 2013$1.1 million · 60 kt wind · 29 events
- Coastal Flood and High Wind in Delaware, March 6 to 7, 2013$200,000 · 62 kt wind · 7 events
- Strong Wind in Maryland, March 6, 2013$30,000 · 5 events
- Heavy Snow in Georgia, March 6, 20139 events
- Heavy Snow in Pennsylvania, March 6, 20138 events
- Winter Weather in Virginia, March 6, 20137 events
- Coastal Flood and High Wind in North Carolina, March 6, 2013$1,000 · 56 kt wind · 6 events
- Winter Weather in North Carolina, March 6, 20135 events
- Strong Wind in Pennsylvania, March 6, 2013$10,000 · 5 events
- Blizzard and High Wind in Alaska, March 6 to 8, 201383 kt wind · 5 events
- Strong Wind in New York, March 6, 2013$4,000 · 4 events
- Strong Wind in New Jersey, March 6, 2013$11,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441596.